Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS State College, PA

August 7, 2011Cambria County, Pennsylvania

NWS State College, PA issued this special weather statement at Aug 7, 2011, 3:14 AM EDT for Cambria County, Pennsylvania. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 3:14 AM EDT (07:14 UTC)
Expired
Aug 7, 2011, 4:15 AM EDT
In force
61 min
Issued by
NWS State College, PA

County Cambria County, PA

The radar

The State College radar (KCCX), 77 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 7.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1195 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

734 
WWUS81 KCTP 070714
SPSCTP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
314 AM EDT SUN AUG 7 2011

PAZ017-024-025-033-034-070815-
BEDFORD PA-BLAIR PA-CAMBRIA PA-CLEARFIELD PA-SOMERSET PA-
314 AM EDT SUN AUG 7 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMBRIA...NORTHEASTERN
SOMERSET...NORTHWESTERN BEDFORD...SOUTHWESTERN CLEARFIELD AND WESTERN
BLAIR COUNTIES...

AT 313 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CLYMER TO HOOVERSVILLE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT VINTONDALE...LORAIN...GEISTOWN...AND EAST CONEMAUGH...
VINCO...SOUTH FORK...SCALP LEVEL...AND NANTY-GLO...NORTHERN CAMBRIA
AND SUMMERHILL.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 144 AND 145...I-99 BETWEEN
MILE MARKERS 0 AND 34.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 219...ROUTE 220...ROUTE
422...STATE ROAD 56.

LAT...LON 4004 7904 4032 7904 4036 7900 4051 7891
      4072 7881 4076 7881 4081 7837 4076 7837
      4076 7838 4074 7837 4005 7837

$$

FORECASTER: MARTIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:04 AM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 7, 2:04 AM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
204 AM EDT SUN AUG 7 2011

.SYNOPSIS...
A LARGE UPPER LEVEL LOW MOVING THROUGH NORTHERN CANADA WILL ALLOW
FOR A DEEP TROUGH TO MOVE THROUGH THE NE US. THIS WILL CONTINUE TO
BRING SW FLOW AND COPIOUS AMOUNTS OF MOISTURE FOR THE REST OF THE
AFTERNOON AND EARLY EVENING. WITH A CLEARING SKY...WARMER
TEMPERATURES AND LOW LEVEL MOISTURE THUNDER WILL REMAIN A
POSSIBILITY. AS THIS TROUGH MOVES THROUGH LATE MONDAY...DRIER AIR
AND THE REGION SHOULD BE GENERALLY DRIER AND COOLER FROM TUESDAY
THROUGH FRIDAY. UNFORTUNATELY...THE MID- LEVEL FLOW WILL BE
CYCLONIC MOST OF THE PERIOD WITH BELOW NORMAL 500 HPA HEIGHTS TUE-
THU.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
INCREASED POPS AND MENTION HEAVY RAIN IN ZONES...GIVEN 3 AREAS
OF HEAVY CONVECTION.

FLASH FLOODING WARNING OUT FOR 2 COUNTIES...OVER 5 INCHES OF
RAIN REPORTED...STP ON RADAR LOOKS GOOD.

SEVERAL MORE HOURS OF BACKBUILDING STORMS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
POSSIBLE PATCHY FOG TOMORROW MORNING WITH STRONG RH'S THROUGH THE
AREA. EXPECT CLOUDY SKIES TO CONTINUE THROUGH THE MORNING WITH
LIGHT SHOWERS. LATE TOMORROW MORNING CLEARING SKIES WILL ALLOW FOR HIGHER
CAPE AND WARMER TEMPERATURES...WHICH COULD RESULT IN SCATTERED
THUNDERSTORMS. THIS SHOULD AID IN CONVECTION TOMORROW AFTERNOON.
 VERY HUMID DAY WITH HIGHS AROUND 90F IN SOUTHERN AREAS WITH
SUNSHINE COULD BE AN UNCOMFORTABLE DAY ESPECIALLY IN THE
SOUTHEAST.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
IT DEFINITELY LOOKS LIKE THE WORST OF THE SUMMERTIME HEAT IS
BEHIND US. WILL KEEP EVENING POPS FOR THUNDERSTORMS ON SUNDAY
NIGHT BEFORE INCREASING POPS AGAIN MONDAY AS NEXT SHORTWAVE MOVES
ACROSS THE STATE. FOR THE REST OF THE WEEK THE REGION REMAINS
UNDER WEEK TROFING WHICH WILL KEEP TEMPERATURES VERY CLOSE TO
SEASONAL NORMS.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
SCATTERED SHOWERS...AND A FEW THUNDERSTORMS...CONTINUE TO TRAVERSE
THE AREA. REGENERATING SHRA/TSRA CONTINUE IN THE VCTY OF KMDT AND
KLNS. EXPECT ACTIVITY TO SLOWLY DIMINISH OVERNIGHT...BUT LINGER
INTO SUNDAY MORNING UNTIL ABOUT 15-16Z.

PLENTY OF MOISTURE WILL BRING IFR TO LIFR TO MOST LOCATIONS
OVERNIGHT...WITH SOME AIRPORTS SUCH AS KIPT...KBFD AND KAOO
EXPECTED TO FLIRT WITH AIRFIELD MINIMUMS AT TIMES PRIOR TO 13Z.

IMPROVING CIGS AND VSBY AFTER 13Z...BUT MOST AREAS WILL STRUGGLE
TO REACH VFR BY 15-16Z.

OUTLOOK...
SUN...IFR/LIFR IN AM SLOWLY IMPROVING CONDITIONS FROM W-E THROUGH
THE DAY.
MON...AM FOG...OTHERWISE PRIMARILY VFR. SCT MVFR/IFR IN TSRA PM.
TUE...AM FOG...OTHERWISE VFR. SLIGHT CHC TSRA NW.
WED-THU...MAINLY VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...GRUMM/CERU
NEAR TERM...MARTIN
SHORT TERM...GRUMM/CERU
LONG TERM...ROSS
AVIATION...JUNG/RXR
Hazardous weather outlook, Aug 6, 10:36 PM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1036 PM EDT SAT AUG 6 2011

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-080245-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
1036 PM EDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
THUNDERSTORMS OVER THE LOWER SUSQUEHANNA RIVER VALLEY WILL PRODUCE
LOCALLY HEAVY DOWNPOURS THROUGH 100 AM EDT SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA FROM
SUNDAY THROUGH EARLY TUESDAY...AS A SERIES OF FRONTS MOVE ACROSS
THE REGION. A FEW OF THE STORMS COULD BE ON THE STRONG
SIDE...MAINLY DURING THE AFTERNOON AND EVENING HOURS ON MONDAY. IN
ADDITION...VERY HEAVY RAIN COULD OCCUR FROM THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 7, 3:14 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
314 AM EDT SUN AUG 7 2011

PAZ017-024-025-033-034-070815-
BEDFORD PA-BLAIR PA-CAMBRIA PA-CLEARFIELD PA-SOMERSET PA-
314 AM EDT SUN AUG 7 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMBRIA...NORTHEASTERN
SOMERSET...NORTHWESTERN BEDFORD...SOUTHWESTERN CLEARFIELD AND WESTERN
BLAIR COUNTIES...

AT 313 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CLYMER TO HOOVERSVILLE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT VINTONDALE...LORAIN...GEISTOWN...AND EAST CONEMAUGH...
VINCO...SOUTH FORK...SCALP LEVEL...AND NANTY-GLO...NORTHERN CAMBRIA
AND SUMMERHILL.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 144 AND 145...I-99 BETWEEN
MILE MARKERS 0 AND 34.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 219...ROUTE 220...ROUTE
422...STATE ROAD 56.

LAT...LON 4004 7904 4032 7904 4036 7900 4051 7891
      4072 7881 4076 7881 4081 7837 4076 7837
      4076 7838 4074 7837 4005 7837

FORECASTER: MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:17 AM EDTAreal Flood AdvisoryCTPDauphin, Lebanon, Schuylkill3 hr
Aug 7, 12:57 AM EDTFlash Flood WarningCTPDauphin, Lebanon7 hr
Aug 7, 3:10 AM EDTAreal Flood AdvisoryCTPSchuylkill3 hr
Aug 7, 3:19 AM EDTAreal Flood AdvisoryCTPCambria3 hr
Aug 7, 8:45 AM EDTSpecial Weather StatementCTPWarren30 min
Aug 7, 1:16 PM EDTSpecial Weather StatementCTPFulton29 min
Aug 7, 1:42 PM EDTSpecial Weather StatementCTPFranklin48 min
Aug 7, 2:29 PM EDTSpecial Weather StatementCTPAdams46 min
Aug 7, 4:53 PM EDTSpecial Weather StatementCTPNorthumberland, Schuylkill37 min
Aug 7, 5:51 PM EDTSpecial Weather StatementCTPSullivan54 min

Nearby

Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.